Alert archive / California / Winter Storm Warnings in 2007

Winter Storm Warning 1, NWS San Diego, CA

February 22, 2007Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this winter storm warning at Feb 22, 2007, 4:19 AM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Feb 22, 2007, 6:00 PM PST. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 22, 2007, 4:19 AM PST (12:19 UTC)
In effect from
Feb 22, 2007, 6:00 PM PST
Expired
Feb 22, 2007, 8:08 PM PST
In force
2 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 12:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 0.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2007-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2007-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
712 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KSGX 221219
WSWSGX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
419 AM PST THU FEB 22 2007

...WINTER WEATHER EXPECTED TO IMPACT MOUNTAINS OF SOUTHERN
CALIFORNIA TONIGHT AND FRIDAY...

.MODERATE TO HEAVY SNOW AND STRONG SOUTHWEST WINDS WILL AFFECT
THE MOUNTAINS OF SOUTHWEST CALIFORNIA BEGINNING THIS EVENING AND
CONTINUING INTO FRIDAY.

CAZ055-221800-
/O.UPG.KSGX.WS.A.0001.070222T2200Z-070223T1200Z/
/O.NEW.KSGX.WS.W.0001.070223T0200Z-070223T2000Z/
SAN BERNARDINO COUNTY MOUNTAINS-
419 AM PST THU FEB 22 2007

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 12 PM
PST FRIDAY...
...WINTER STORM WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
12 PM PST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOWFALL OF 8 TO 12 INCHES IS POSSIBLE ABOVE 5000 FEET FROM THIS
EVENING THROUGH FRIDAY. LIGHTER AMOUNTS ARE POSSIBLE BETWEEN 4000
AND 5000 FEET WITH AMOUNTS UP TO 2 FEET ON THE HIGHER PEAKS.
WIND GUSTS TO 60 MPH ARE ALSO EXPECTED DURING THIS PERIOD WHICH
WILL CAUSE BLOWING AND DRIFTING OF SNOW.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

CAZ056-221800-
/O.UPG.KSGX.WS.A.0001.070223T0000Z-070223T1200Z/
/O.NEW.KSGX.WS.W.0001.070223T0200Z-070223T2000Z/
RIVERSIDE COUNTY MOUNTAINS-
419 AM PST THU FEB 22 2007

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 12 PM
PST FRIDAY...
...WINTER STORM WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
12 PM PST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOWFALL OF 8 TO 12 INCHES IS POSSIBLE ABOVE 5000 FEET FROM THIS
EVENING THROUGH FRIDAY. LIGHTER AMOUNTS ARE POSSIBLE BETWEEN 4000
AND 5000 FEET WITH AMOUNTS UP TO 2 FEET ON THE HIGHER PEAKS.
WIND GUSTS TO 55 MPH ARE ALSO EXPECTED DURING THIS PERIOD WHICH
WILL CAUSE BLOWING AND DRIFTING OF SNOW.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

CAZ058-221800-
/O.UPG.KSGX.WS.A.0001.070223T0300Z-070223T1500Z/
/O.NEW.KSGX.WS.W.0001.070223T0200Z-070223T2000Z/
SAN DIEGO COUNTY MOUNTAINS-
419 AM PST THU FEB 22 2007

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 12 PM
PST FRIDAY...
...WINTER STORM WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
12 PM PST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOWFALL OF 4 TO 8 INCHES IS POSSIBLE ABOVE 4500 FEET FROM THIS
EVENING THROUGH FRIDAY. LIGHTER AMOUNTS ARE POSSIBLE BELOW 4500 FEET
WITH AMOUNTS UP TO 16 INCHES ON THE HIGHER PEAKS. WIND GUSTS TO 50 MPH
ARE ALSO EXPECTED DURING THIS PERIOD WHICH WILL CAUSE BLOWING AND
DRIFTING OF SNOW.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

CAZ057-221800-
/O.EXT.KSGX.SB.Y.0002.070223T0200Z-070223T2000Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-
419 AM PST THU FEB 22 2007

...SNOW AND BLOWING SNOW ADVISORY NOW IN EFFECT FROM 6 PM THIS
EVENING TO 12 PM PST FRIDAY...

THE SNOW AND BLOWING SNOW ADVISORY IS NOW IN EFFECT FROM 6 PM
THIS EVENING TO 12 PM PST FRIDAY. 

FOUR TO SEVEN INCHES OF SNOW ARE EXPECTED ABOVE 3500 FEET
TONIGHT INTO FRIDAY MORNING. WIND GUSTS TO 40 MPH ARE ALSO EXPECTED
DURING THIS PERIOD WHICH WILL CAUSE BLOWING AND DRIFTING OF SNOW.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

MARTIN
4 follow-up statements
000 
WWUS46 KSGX 221805
WSWSGX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1005 AM PST THU FEB 22 2007

...WINTER WEATHER EXPECTED TO IMPACT MOUNTAINS OF SOUTHERN
CALIFORNIA TONIGHT AND FRIDAY...

.MODERATE TO HEAVY SNOW AND STRONG SOUTHWEST WINDS WILL AFFECT
THE MOUNTAINS OF SOUTHWEST CALIFORNIA BEGINNING THIS EVENING AND
CONTINUING INTO FRIDAY.

CAZ055-230215-
/O.CON.KSGX.WS.W.0001.070223T0200Z-070223T2000Z/
SAN BERNARDINO COUNTY MOUNTAINS-
1005 AM PST THU FEB 22 2007

...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 12 PM PST FRIDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 12 PM PST FRIDAY. 

SNOWFALL AMOUNTS BETWEEN 12 AND 24 INCHES ARE EXPECTED ABOVE 5000
FEET FROM THIS EVENING THROUGH FRIDAY. SNOWFALL AMOUNTS BETWEEN 5
AND 8 INCHES ARE EXPECTED BETWEEN THE 3500 AND 5000 FEET
ELEVATIONS. WIND GUSTS TO 60 MPH ARE ALSO EXPECTED DURING THIS
PERIOD WHICH WILL CAUSE BLOWING AND DRIFTING OF SNOW.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

CAZ056-230215-
/O.CON.KSGX.WS.W.0001.070223T0200Z-070223T2000Z/
RIVERSIDE COUNTY MOUNTAINS-
1005 AM PST THU FEB 22 2007

...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 12 PM PST FRIDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 12 PM PST FRIDAY. 

SNOWFALL AMOUNTS BETWEEN 8 AND 24 INCHES ARE EXPECTED ABOVE 5000
FEET FROM THIS EVENING THROUGH FRIDAY. SNOWFALL AMOUNTS BETWEEN 4
AND 7 INCHES ARE EXPECTED BETWEEN 3500 AND 5000 FEET ELEVATIONS. WIND
GUSTS TO 55 MPH ARE ALSO EXPECTED DURING THIS PERIOD WHICH WILL
CAUSE BLOWING AND DRIFTING OF SNOW.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

CAZ058-230215-
/O.CON.KSGX.WS.W.0001.070223T0200Z-070223T2000Z/
SAN DIEGO COUNTY MOUNTAINS-
1005 AM PST THU FEB 22 2007

...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 12 PM PST FRIDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 12 PM PST FRIDAY. 

SNOWFALL AMOUNTS BETWEEN 5 AND 16 INCHES IS EXPECTED ABOVE 5000
FEET FROM THIS EVENING THROUGH FRIDAY. SNOWFALL AMOUNTS BETWEEN A
AND 5 INCHES IS EXPECTED AT ELEVATIONS BETWEEN 3500 FEET AND 5000
FEET. WIND GUSTS TO 50 MPH ARE ALSO EXPECTED DURING THIS PERIOD
WHICH WILL CAUSE BLOWING AND DRIFTING OF SNOW.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

CAZ057-230215-
/O.CON.KSGX.SB.Y.0002.070223T0200Z-070223T2000Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-
1005 AM PST THU FEB 22 2007

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM
THIS EVENING TO 12 PM PST FRIDAY...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS
EVENING TO 12 PM PST FRIDAY. 

FOUR TO SEVEN INCHES OF SNOW ARE EXPECTED ABOVE 3500 FEET TONIGHT
INTO FRIDAY MORNING. WIND GUSTS TO 40 MPH ARE ALSO EXPECTED
DURING THIS PERIOD WHICH WILL CAUSE BLOWING AND DRIFTING OF SNOW.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

RB
000 
WWUS46 KSGX 222308
WSWSGX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
308 PM PST THU FEB 22 2007

...WINTER WEATHER EXPECTED TO IMPACT MOUNTAINS OF SOUTHERN
CALIFORNIA TONIGHT AND FRIDAY...

.MODERATE TO HEAVY SNOW AND STRONG SOUTHWEST WINDS WILL AFFECT
THE MOUNTAINS OF SOUTHWEST CALIFORNIA BEGINNING THIS EVENING AND
CONTINUING INTO FRIDAY.

CAZ055-230730-
/O.CON.KSGX.WS.W.0001.070223T0200Z-070223T2000Z/
SAN BERNARDINO COUNTY MOUNTAINS-
308 PM PST THU FEB 22 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM PST
FRIDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM PST FRIDAY. 

SNOWFALL AMOUNTS BETWEEN 12 AND 24 INCHES ARE EXPECTED ABOVE
5000 FEET FROM THIS EVENING THROUGH FRIDAY. SNOWFALL AMOUNTS
BETWEEN 5 AND 8 INCHES ARE EXPECTED BETWEEN THE 3500 AND
5000 FEET ELEVATIONS. WIND GUSTS TO 60 MPH ARE ALSO EXPECTED
DURING THIS PERIOD WHICH WILL CAUSE BLOWING AND DRIFTING OF SNOW.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

CAZ056-230730-
/O.CON.KSGX.WS.W.0001.070223T0200Z-070223T2000Z/
RIVERSIDE COUNTY MOUNTAINS-
308 PM PST THU FEB 22 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM PST
FRIDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM PST FRIDAY. 

SNOWFALL AMOUNTS BETWEEN 8 AND 24 INCHES ARE EXPECTED ABOVE
5000 FEET FROM THIS EVENING THROUGH FRIDAY. SNOWFALL AMOUNTS
BETWEEN 4 AND 7 INCHES ARE EXPECTED BETWEEN 3500 AND 5000 FEET
ELEVATIONS. WIND GUSTS TO 55 MPH ARE ALSO EXPECTED DURING THIS
PERIOD WHICH WILL CAUSE BLOWING AND DRIFTING OF SNOW.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

CAZ058-230730-
/O.CON.KSGX.WS.W.0001.070223T0200Z-070223T2000Z/
SAN DIEGO COUNTY MOUNTAINS-
308 PM PST THU FEB 22 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM PST
FRIDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM PST FRIDAY. 

SNOWFALL AMOUNTS BETWEEN 5 AND 16 INCHES IS EXPECTED ABOVE
5000 FEET FROM THIS EVENING THROUGH FRIDAY. SNOWFALL AMOUNTS
BETWEEN A AND 5 INCHES IS EXPECTED AT ELEVATIONS BETWEEN
3500 FEET AND 5000 FEET. WIND GUSTS TO 50 MPH ARE ALSO EXPECTED
DURING THIS PERIOD WHICH WILL CAUSE BLOWING AND DRIFTING OF SNOW.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

CAZ057-230730-
/O.CON.KSGX.SB.Y.0002.070223T0200Z-070223T2000Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-
308 PM PST THU FEB 22 2007

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM
PST FRIDAY...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM
PST FRIDAY. 

FOUR TO SEVEN INCHES OF SNOW ARE EXPECTED ABOVE 3500 FEET TONIGHT
INTO FRIDAY MORNING. WIND GUSTS TO 40 MPH ARE ALSO EXPECTED
DURING THIS PERIOD WHICH WILL CAUSE BLOWING AND DRIFTING OF SNOW.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$
000 
WWUS46 KSGX 222314
WSWSGX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
314 PM PST THU FEB 22 2007

...WINTER WEATHER EXPECTED TO IMPACT MOUNTAINS OF SOUTHERN
CALIFORNIA TONIGHT AND FRIDAY...

.MODERATE TO HEAVY SNOW AND STRONG SOUTHWEST WINDS WILL AFFECT
THE MOUNTAINS OF SOUTHWEST CALIFORNIA BEGINNING THIS EVENING AND
CONTINUING INTO FRIDAY.

CAZ055-230715-
/O.CON.KSGX.WS.W.0001.070223T0200Z-070223T2000Z/
SAN BERNARDINO COUNTY MOUNTAINS-
314 PM PST THU FEB 22 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM PST
FRIDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM PST FRIDAY. 

SNOWFALL AMOUNTS BETWEEN 12 AND 24 INCHES ARE EXPECTED ABOVE
5000 FEET FROM THIS EVENING THROUGH FRIDAY. SNOWFALL AMOUNTS
BETWEEN 5 AND 8 INCHES ARE EXPECTED BETWEEN THE 3500 AND
5000 FEET ELEVATIONS. WIND GUSTS TO 60 MPH ARE ALSO EXPECTED
DURING THIS PERIOD WHICH WILL CAUSE BLOWING AND DRIFTING OF SNOW.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

CAZ056-230715-
/O.CON.KSGX.WS.W.0001.070223T0200Z-070223T2000Z/
RIVERSIDE COUNTY MOUNTAINS-
314 PM PST THU FEB 22 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM PST
FRIDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM PST FRIDAY. 

SNOWFALL AMOUNTS BETWEEN 8 AND 24 INCHES ARE EXPECTED ABOVE
5000 FEET FROM THIS EVENING THROUGH FRIDAY. SNOWFALL AMOUNTS
BETWEEN 4 AND 7 INCHES ARE EXPECTED BETWEEN 3500 AND 5000 FEET
ELEVATIONS. WIND GUSTS TO 55 MPH ARE ALSO EXPECTED DURING THIS
PERIOD WHICH WILL CAUSE BLOWING AND DRIFTING OF SNOW.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

CAZ058-230715-
/O.CON.KSGX.WS.W.0001.070223T0200Z-070223T2000Z/
SAN DIEGO COUNTY MOUNTAINS-
314 PM PST THU FEB 22 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM PST
FRIDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM PST FRIDAY. 

SNOWFALL AMOUNTS BETWEEN 5 AND 16 INCHES IS EXPECTED ABOVE
5000 FEET FROM THIS EVENING THROUGH FRIDAY. SNOWFALL AMOUNTS
UP TO 5 INCHES IS EXPECTED AT ELEVATIONS BETWEEN 3500 FEET AND
5000 FEET. WIND GUSTS TO 50 MPH ARE ALSO EXPECTED DURING THIS
PERIOD WHICH WILL CAUSE BLOWING AND DRIFTING OF SNOW.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

CAZ057-230715-
/O.CON.KSGX.SB.Y.0002.070223T0200Z-070223T2000Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-
314 PM PST THU FEB 22 2007

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM
PST FRIDAY...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM
PST FRIDAY. 

FOUR TO SEVEN INCHES OF SNOW ARE EXPECTED ABOVE 3500 FEET TONIGHT
INTO FRIDAY MORNING. WIND GUSTS TO 40 MPH ARE ALSO EXPECTED
DURING THIS PERIOD WHICH WILL CAUSE BLOWING AND DRIFTING OF SNOW.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$
000 
WWUS46 KSGX 230408
WSWSGX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
808 PM PST THU FEB 22 2007

...WINTER WEATHER ADVISORY FOR THE HIGHER MOUNTAINS UNTIL NOON
FRIDAY...

.A COLD STORM WILL CAUSE MODERATE SNOW SHOWERS...GUSTY WINDS AND
LOCAL VISIBILITY REDUCED IN FOG AND FLOWING SNOW INTO FRIDAY. 


CAZ055-231215-
/O.CAN.KSGX.WS.W.0001.000000T0000Z-070223T2000Z/
/O.NEW.KSGX.WW.Y.0001.070223T0408Z-070223T2000Z/
SAN BERNARDINO COUNTY MOUNTAINS-
808 PM PST THU FEB 22 2007

...WINTER STORM WARNING IS CANCELLED...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 12 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM PST FRIDAY. THE
WINTER STORM WARNING HAS BEEN CANCELLED. 

SNOW LEVEL LOWERING FROM 6000 FEET TO 3500 FEET BY FRIDAY. SNOW
ACCUMULATIONS OF HALF A FOOT BELOW 5000 FEET TO A FOOT AND A HALF
ABOVE 5000 FEET. LOCAL GUSTY WINDS TO NEAR 50 MPH THROUGH FRIDAY.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

CAZ056-231215-
/O.CAN.KSGX.WS.W.0001.000000T0000Z-070223T2000Z/
/O.NEW.KSGX.WW.Y.0001.070223T0408Z-070223T2000Z/
RIVERSIDE COUNTY MOUNTAINS-
808 PM PST THU FEB 22 2007

...WINTER STORM WARNING IS CANCELLED...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 12 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM PST FRIDAY. THE
WINTER STORM WARNING HAS BEEN CANCELLED. 

SNOW LEVEL LOWERING FROM 6000 FEET TO 3500 FEET BY FRIDAY. SNOW
ACCUMULATIONS OF HALF A FOOT BELOW 5000 FEET TO A FOOT ABOVE 5000
FEET. LOCAL GUSTY WINDS TO NEAR 50 MPH THROUGH FRIDAY.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

CAZ058-231215-
/O.CAN.KSGX.WS.W.0001.000000T0000Z-070223T2000Z/
/O.NEW.KSGX.WW.Y.0001.070223T0408Z-070223T2000Z/
SAN DIEGO COUNTY MOUNTAINS-
808 PM PST THU FEB 22 2007

...WINTER STORM WARNING IS CANCELLED...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 12 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM PST FRIDAY. THE
WINTER STORM WARNING HAS BEEN CANCELLED. 


SNOW LEVEL LOWERING FROM 6000 FEET TO 3500 FEET BY FRIDAY. SNOW
ACCUMULATIONS OF HALF A FOO T0 TO LOCALLY ON FOOT. LOCAL GUSTY
WINDS TO NEAR 50 MPH THROUGH FRIDAY.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

CAZ057-230515-
/O.CAN.KSGX.SB.Y.0002.000000T0000Z-070223T2000Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-
808 PM PST THU FEB 22 2007

...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE SNOW
AND BLOWING SNOW ADVISORY. 



$$

DVA

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this winter storm warning went out at Feb 22, 4:10 AM PST, 9 minutes earlier.

Area forecast discussion, Feb 22, 4:10 AM PST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
410 AM PST THU FEB 22 2007

.SYNOPSIS...
A LOW PRESSURE SYSTEM APPROACHING FROM THE NORTHWEST WILL BRING RAIN
AND MOUNTAIN SNOW FROM LATE TODAY THROUGH FRIDAY. SHOWERS WILL TAPER
OFF FRIDAY AFTERNOON. FAIR AND WARMER THIS WEEKEND...THEN MORE
CLOUDS AND COOLING EARLY NEXT WEEK WITH A SLIGHT CHANCE OF
PRECIPITATION.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

.SHORT TERM (TODAY THROUGH SATURDAY)...
FULL LATITUDE TROUGH OVER THE EASTERN PACIFIC...CENTERED ALONG
130W...CONTINUES TO MOVE STEADILY EASTWARD TOWARD THE CALIFORNIA
COAST. SURFACE COLD FRONT EXTENDS SOUTHWARD FROM THE BAY AREA. SOME
SCATTERED LIGHTER SHOWERS ARE DEVELOPING AHEAD OF THE COLD FRONT
OFF THE CENTRAL CALIFORNIA COAST. CURRENT TIMING WOULD BRING THE
LEADING EDGE OF THE COLD FRONT TO ORANGE COUNTY AND THE INLAND
EMPIRE LATE THIS AFTERNOON WITH THE COLD FRONT MOVING ACROSS THE
REST OF SOUTHWEST CALIFORNIA EARLY THIS EVENING. THE COLD FRONT WILL
BRING A PERIOD OF MODERATE TO LOCALLY HEAVY PRECIPITATION. SCATTERED
LIGHT SHOWERS MAY PRECEDE THE COLD FRONT...MAINLY THIS AFTERNOON.
AS THE FRONT MOVES EAST...THE SNOW LEVEL WILL LOWER TO 5000 FEET
THIS EVENING AND TO 3500 FEET TO 4000 FEET BY FRIDAY MORNING.
FOLLOWING THE FRONT...SHOWERS WILL CONTINUE THROUGH TONIGHT...
DECREASING FRIDAY AFTERNOON AND ENDING EARLY FRIDAY EVENING.
RAINFALL TOTALS SHOULD RANGE FROM ABOUT A THIRD TO TWO THIRDS OF AN
INCH NEAR THE COAST TO ABOUT TWO INCHES ON THE LOWER COASTAL SLOPES
BELOW THE SNOW LEVEL. AMOUNTS WILL GENERALLY BE A LITTLE HIGHER TO
THE NORTH AND A LITTLE LESS TO THE SOUTH. LOCAL SNOWFALL
ACCUMULATIONS SHOULD RANGE FROM ABOUT A COUPLE FEET AT THE HIGHER
ELEVATIONS OF THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS TO
ABOUT A FOOT IN THE SAN DIEGO MOUNTAINS AND HALF A FOOT IN THE SANTA
ANA MOUNTAINS. LOCAL STRONG GUSTY WINDS WILL ACCOMPANY THIS
STORM...ESPECIALLY IN THE MOUNTAINS AND DESERTS. SHORTWAVE RIDGING
BEHIND THIS SYSTEM WILL BRING DRYING AND MINOR WARMING FOR SATURDAY.

&&

.LONG TERM (SUNDAY THROUGH WEDNESDAY)...
WEST NORTHWEST FLOW PATTERN FOR SUNDAY SHOULD BE DRY...BUT
TEMPERATURES NO MORE THAN SEASONAL LEVELS. EXTENDED MODELS STILL
LACK AGREEMENT EARLY NEXT WEEK...BUT LATEST GFS IS CLOSER TO THE
MORE CONSISTENT AND GENERALLY PREFERRED ECMWF. THERE IS SOME CHANCE
FOR PRECIPITATION DURING THE MONDAY NIGHT THROUGH EARLY WEDNESDAY
TIME FRAME...BUT LOW CONFIDENCE IN THE DETAILS.

&&

.AVIATION...
STRATUS GOING UP FAST WITH BASES AROUND 3K FT AND LOCALLY 2K FT MSL.
TOPS ESTIMATED TO BE AROUND 5000 FT BUT EXPECT WILL BE HIGHER THIS
MORNING. MAINLY VFR VIS WITH SOME MVFR AND ISOLD IFR NEAR THE
MOUNTAINS. COULD BE SOME ISOLATED DRIZZLE OR LIGHT RAIN FROM THE
MARINE LAYER. COLD FRONT IN NORTHERN CALIFORNIA EXPECTED TO MOVE
INTO THE AREA BY LATE THIS AFTERNOON OR COULD BE MUCH LATER AS LATE
TONIGHT. SHOWERS EXPECTED THROUGH FRIDAY. THUNDERSTORMS POSSIBLE
EARLY FRI MORNING. WINDS AT 5K FT...SOUTHWEST TO WEST 10-15 KT...
BECOMING SOUTHWEST TO WEST 20-30 KT LATE AFTERNOON...THEN WEST TO
NORTHWEST 25-35 KT LATE TONIGHT THROUGH FRIDAY MORNING. WINDS AT 10K
FT...SOUTHWEST 30-40 KT...BECOMING SOUTHWEST 35-45 KT LATE TONIGHT
THROUGH FRIDAY MORNING...THEN NORTHWEST 40-50 KT LATE FRI MORNING.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 6 PM PST FRIDAY FOR
     COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS.

     WINTER STORM WARNING FROM 6 PM THIS EVENING TO 12 PM PST FRIDAY
     FOR RIVERSIDE COUNTY MOUNTAINS-SAN BERNARDINO COUNTY
     MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS.

     WIND ADVISORY FROM NOON TODAY TO 10 PM PST FRIDAY FOR APPLE AND
     LUCERNE VALLEYS.

     SNOW AND BLOWING SNOW ADVISORY FROM 6 PM THIS EVENING TO 12 PM
     PST FRIDAY FOR SANTA ANA MOUNTAINS AND FOOTHILLS.

PZ...SMALL CRAFT ADVISORY FOR WINDS FROM 6 PM THIS EVENING TO 10 PM
     PST FRIDAY FOR COASTAL WATERS FROM SAN MATEO POINT TO THE
     MEXICAN BORDER AND OUT 30 NM-WATERS FROM SAN MATEO POINT TO
     THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN
     CLEMENTE ISLAND.

&&

PUBLIC...MARTIN
AVIATION/MARINE...WHITLOW

NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Feb 21, 4:00 PM PST, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 PM PST WED FEB 21 2007

CAZ042-043-048-050-055>058-060>062-PZZ750-PZZ775-221200-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-SAN
BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO
COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY
MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY
MOUNTAINS-APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-SAN DIEGO
COUNTY DESERTS-COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN
BORDER AND OUT 30 NM-WATERS FROM SAN MATEO POINT TO THE MEXICAN
BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
400 PM PST WED FEB 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
CALIFORNIA.

.DAY ONE...REMAINDER OF TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

A STORM APPROACHING FROM THE NORTHWEST COULD BRING RAIN AS EARLY AS
THURSDAY MORNING BUT WILL BE MORE LIKELY THURSDAY NIGHT THROUGH
FRIDAY MORNING. SHOWERS WILL GRADUALLY TAPER OFF FRIDAY AFTERNOON
AND NIGHT. RAINFALL TOTALS SHOULD RANGE FROM ABOUT A THIRD TO TWO
THIRDS OF AN INCH NEAR THE COAST TO ABOUT ONE AND A HALF INCHES IN
THE INLAND VALLEYS NEAR THE FOOTHILLS. THERE COULD BE ONE TO TWO
INCHES OF RAIN ON THE WEST FACING MOUNTAIN SLOPES BELOW THE SNOW
LEVEL. UP TO A THIRD OF AN INCH OF RAIN MAY ACCUMULATE IN THE HIGH
DESERTS AND ABOUT A QUARTER INCH IN THE LOW DESERTS. THE BEST CHANCE
OF HEAVY SHOWERS WILL BE LATE THURSDAY NIGHT INTO FRIDAY WITH
SHOWERS TAPERING OFF FRIDAY AFTERNOON. THERE COULD ALSO BE
THUNDERSTORMS FRIDAY. THERE COULD ALSO BE THUNDERSTORMS FRIDAY. THE
SNOW LEVEL WILL START AROUND 6000 FEET THURSDAY AND LOWER TO 3000 TO
4000 FEET FRIDAY WITH A COUPLE FEET OF SNOW POSSIBLE AT THE HIGHER
ELEVATIONS. LOCAL STRONG GUSTY WINDS WILL ACCOMPANY THIS
STORM...ESPECIALLY IN THE MOUNTAINS AND DESERTS.

SEE LAXWSWSGX AND LAXNPWSGX FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA AT THIS
TIME. HOWEVER...WEATHER SPOTTERS ARE ENCOURAGED TO REPORT
SIGNIFICANT WEATHER CONDITIONS.

DVA

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 1:59 PM PSTFlash Flood WatchSGXRiverside, San Bernardino, San Diego6 hr

Nearby

Winter Storm Warnings in California, 2007Every winter storm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.